MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH STRAIGHT SHELL IMPACTOR

STRYKER ORTHOPAEDICS-MAHWAH STRAIGHT SHELL IMPACTOR
Model Number 7004-0100
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Surgeon implanted a trident ii tritanium, 52mm clusterhole cup into a patient.When he proceeded to unscrew the trident ii impactor, he was unable to turn the wheel and release the impactor from the cup.He had to explant the cup and ream up to a 54 trident ii clusterhole cup and re-implant ith an original trident impactor.He could not disengage the impactor from the cup.Update: if a magnetic bolt was involved,.No surgical delay of approx 7-8 mins.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassembly issue involving a trident ii impactor was reported.The event was confirmed based on evaluation of the returned devices.Method & results: -product evaluation and results: the returned devices were examined with the aid of stereo-microscope at magnifications up to 50x.The distal tip of the impactor was removed for further analysis.Hardness was performed on the impactor in accordance with astm e18.The hardness was observed to be approximately 47 hrc, meeting the drawing requirement of 40 hrc minimum.Damage consistent with the implantation process was observed on the distal tip of the impactor and the distal surface of the shell.Material transfer from the shell was observed on the distal surface of the impactor.Energy dispersive spectroscopy (eds) showed that the impactor was consistent with 17-4 ph stainless steel.Eds also showed that the shell chemistry was consistent with an astm f1472 alloy.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the evaluation of the returned devices indicated that the hardness of the impactor was observed to be approximately 47 hrc, meeting the drawing requirement of 40 hrc minimum.Damage consistent with the implantation process was observed on the distal tip of the impactor and the distal surface of the shell.Material transfer from the shell was observed on the distal surface of the impactor.Energy dispersive spectroscopy (eds) showed that the impactor was consistent with 17-4 ph stainless steel.Eds also showed that the shell chemistry was consistent with an astm f1472 alloy.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.

Brand Name
STRAIGHT SHELL IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9520427
Report Number0002249697-2019-04120
Device Sequence Number14150854
Product Code HWA
UDI-Device Identifier07613327364514
UDI-Public07613327364514
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7004-0100
Device Catalogue Number7004-0100
Device Lot NumberERFRH0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR